Jun 8, 2005
My doctor prescribes Abacavir/Lamivudine/Atazanavir/Ritonavir. I have had the drugs for 3 weeks but have not started the regimen. To be frank I'm afraid to start because of side effects and that it is likely that I will be on these drugs long term.
What is your experience of this regimen and is it particulary toxic in the initial stages?
| Response from Dr. Henry
That is a very reasonable regimen which is generally well tolerated. Watching for the abacavir hypersensitity reaction syndrome is the key issue over the first 8 weeks (I often separately write the abacavir and lamivudine prescriptions over the first 8 wks and then if no problem write for the combined 2 in 1 pill Epzicom). Your HIV doc/nurse want to hear from you if you start and have worrisome side effects-we want those calls to monitor and help get people started on meds as smoothly as possible. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Headache After Topping With Condom Does It Mean I Have HIV
- Itchy Rash After Anal Sex Bottom Sign Of HIV AIDS
- Loose Stool After Touching Anus Sign Of HIV AIDS
- Pain In Balls After Sex With Hooker Condom Broke Sign Of HIV AIDS
- Penis Discharge After Sucking Penis Worried I Have HIV
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.